Share This Article:

Convergence of Invariant Measures of Truncation Approximations to Markov Processes

Full-Text HTML Download Download as PDF (Size:297KB) PP. 2205-2215
DOI: 10.4236/am.2012.312A301    4,512 Downloads   6,763 Views Citations

ABSTRACT

Let Q be the Q-matrix of an irreducible, positive recurrent Markov process on a countable state space. We show that, under a number of conditions, the stationary distributions of the n × n north-west corner augmentations of Q converge in total variation to the stationary distribution of the process. Two conditions guaranteeing such convergence include exponential ergodicity and stochastic monotonicity of the process. The same also holds for processes dominated by a stochastically monotone Markov process. In addition, we shall show that finite perturbations of stochastically monotone processes may be viewed as being dominated by a stochastically monotone process, thus extending the scope of these results to a larger class of processes. Consequently, the augmentation method provides an attractive, intuitive method for approximating the stationary distributions of a large class of Markov processes on countably infinite state spaces from a finite amount of known information.

Cite this paper

A. Hart and R. Tweedie, "Convergence of Invariant Measures of Truncation Approximations to Markov Processes," Applied Mathematics, Vol. 3 No. 12A, 2012, pp. 2205-2215. doi: 10.4236/am.2012.312A301.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.